Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 63, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Sep 23, 2016, 3:52 AM CDT. It took effect at Sep 23, 2016, 7:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2016, 3:52 AM CDT (08:52 UTC)
- In effect from
- Sep 23, 2016, 7:00 AM CDT
- Expired
- Sep 23, 2016, 5:33 PM CDT
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
396 WHUS73 KGRB 230852 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 352 AM CDT FRI SEP 23 2016 ...LARGE WAVES EXPECTED TO DEVELOP TODAY... .NORTHEAST WINDS GUSTING TO 10 TO 20 KNOTS WILL CAUSE WAVES TO BUILD ACROSS THE LAKE MICHIGAN NEARSHORE WATERS TODAY. THE ONSHORE FLOW IS EXPECTED TO CAUSE WATER TO PILE UP, WITH WAVES REACHING 3 TO 5 FEET. WINDS ARE EXPECTED TO TURN EASTERLY AND EASE TONIGHT, ALLOWING WAVES TO FALL TO 2 TO 4 FEET. LMZ541>543-231700- /O.NEW.KGRB.SC.Y.0063.160923T1200Z-160924T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 352 AM CDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS...NORTHEAST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
3 follow-up statements
891 WHUS73 KGRB 231441 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 941 AM CDT FRI SEP 23 2016 ...GUSTY NORTHEAST WINDS TO CONTINUE INTO THE AFTERNOON... .SUSTAINED NORTHEAST WINDS OF 15 TO 25 KNOTS WILL CAUSE WAVES TO BUILD ACROSS THE LAKE MICHIGAN NEARSHORE WATERS TODAY. THE ONSHORE FLOW IS EXPECTED TO CAUSE WATER TO PILE UP...WITH WAVES REACHING 3 TO 5 FEET. WINDS ARE EXPECTED TO TURN EASTERLY AND EASE TONIGHT...ALLOWING WAVES TO FALL TO 2 TO 4 FEET. LMZ541>543-232100- /O.CON.KGRB.SC.Y.0063.000000T0000Z-160924T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 941 AM CDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...NORTHEAST 15 TO 25 KNOTS...DIMINISHING THROUGH THE AFTERNOON. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FT LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AK
838 WHUS73 KGRB 232015 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT FRI SEP 23 2016 ...GUSTY NORTHEAST WINDS TO CONTINUE INTO EARLY THIS EVENING... .SUSTAINED NORTHEAST WINDS OF 15 TO 20 KNOTS WILL CAUSE 3 TO 5 FOOT WAVES TO PERSIST INTO EARLY THIS EVENING ALONG THE SHORELINE OF LAKE MICHIGAN. WINDS ARE EXPECTED TO TURN EASTERLY AND EASE TO 10 TO 15 KTS TONIGHT...ALLOWING WAVES TO FALL TO 2 TO 4 FEET. LMZ541>543-240000- /O.CON.KGRB.SC.Y.0063.000000T0000Z-160924T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 315 PM CDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...NORTHEAST 15 TO 20 KNOTS...DIMINISHING EARLY THIS EVENING. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FT LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MPC
279 WHUS73 KGRB 232233 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 533 PM CDT FRI SEP 23 2016 ...NORTHEAST WINDS AND WAVES SUBSIDING THIS AFTERNOON... .NORTHEAST WINDS ARE SLOWLY SUBSIDING THIS AFTERNOON, AND NOW MOSTLY RANGE BETWEEN 10 TO 15 KTS. OBSERVATIONS FROM THE COAST GUARD AT STURGEON BAY AND THE NORTHERN LAKE MICHIGAN BUOY ALSO SUGGEST THAT WAVES HAVE DIMINISHED AS WELL, SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. HOWEVER, NORTHEAST TO EAST WINDS WILL PERSIST BETWEEN 10 TO 15 KNOTS TONIGHT, WHICH WILL CREATE CHOPPY CONDITIONS ON THE LAKE AND BAY. SMALL CRAFT SHOULD STILL EXERCISE CAUTION TONIGHT. LMZ541>543-232345- /O.CAN.KGRB.SC.Y.0063.000000T0000Z-160924T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 533 PM CDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ MPC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 3:48 AM CDT, 4 minutes earlier.
Area forecast discussion, Sep 23, 3:48 AM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 348 AM CDT FRI SEP 23 2016 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 348 AM CDT Fri Sep 23 2016 Latest surface analysis shows a cold front has settled south across northern Illinois early this morning. This front is forecast to remain well to our south today and tonight, before lifting back north on Friday as a warm front across the upper Mississippi Valley. The passage of the cold front will mark a return to temperatures around normal for this time of year, as well as a well needed break from heavy rain. Despite the break from heavy rain, there will still be chances of rain during this period. Today some weak mid level frontogenesis will bring the chance for showers across the far southern cwa. Given the lift will be weak, chances will be low today. Some dry air advecting in across the north could break some sun out near the Michigan border, with areas that manage to break out in sun climbing close to 70 degrees. Small rain chances will continue tonight and Friday morning as the aforementioned front lifts north across the Mississippi Valley as weak isentropic lift is noted across the southern and western cwa. Limited instability during this period will preclude the mention of thunder during this period, as only showers are expected. .LONG TERM...Saturday Night Through Thursday Issued at 348 AM CDT Fri Sep 23 2016 500mb trough across the western United States will eject northeast out of the Rockies into the northern plains on Saturday, then into Ontario Sunday night. At the surface, a deepening low pressure system will move into Canada Sunday morning with associated cold front approaching the state. This system will bring another round of rain to the region. Preferred the ECMWF solution which would bring a chance of rain into our western counties late Saturday night. Went with likely chances of rain across the west Sunday morning, and then likely chances across the east Sunday afternoon. The rain will linger into the evening across eastern Wisconsin. There will be a break in the rain Sunday night, but cool cyclonic flow will bring a chance of showers later Sunday night across the north, and across the entire area on Monday into Tuesday. Dry conditions will prevail Wednesday and Thursday. Only minor changes made to max/min temperatures. && .AVIATION...for 06Z TAF Issuance Issued at 951 PM CDT Thu Sep 22 2016 Late this evening, a surface front is shifting south of Wisconsin while an 850 front slides southward over the state. A mix of IFR and MVFR cigs with isolated light showers or sprinkles will be associated with this 850 front. Patchy fog will also be possible tonight. Drier air pouring in from the north should improve northern and Northeast Wisconsin to VFR conditions Friday morning as high pressure drifts over the northern Great Lakes Region. Cigs over Central and East Central Wisconsin may improve to lower end vfr cigs later Friday morning, with scattered showers lifting back north as the surface front begins to move north again. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Eckberg AVIATION.......TDH
Hazardous weather outlook, Sep 22, 2:23 PM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 223 PM CDT THU SEP 22 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 223 PM CDT THU SEP 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT RUNOFF FROM WEDNESDAY NIGHT/S RAINS WILL CONTINUE TO RESULT IN SOME FLOODING OF LOW-LYING AREAS IN CENTRAL WISCONSIN TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-231930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 223 PM CDT THU SEP 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING COULD POSE A HAZARD TO BOATERS. SKOWRONSKI/MPC
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.